Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Should I refrain from sex due to erection problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Hi I was mastubrating myself the other week and after I released myself, slightly more than usual, my penis went very soft and has remained so the last 2 weeks extra soft. I dont feel the urge anymore and I don't get an erection as often. I still get an occasional erection in the morning or after foreplay and I get real worked up I can get a semi erection and release myself. Did I damage my penis and should I refrain from sex for the next few weeks
Posted Sat, 14 Dec 2013 in Sexual Problems
Answered by Dr. Prasad 43 minutes later
Brief Answer: You don't seem to be hurt... Detailed Answer: Hi, As you would know naturally penis becomes flaccid after ejaculation. And since you haven't bleed or developed pain after the event, it is unlikely that you damaged structures of penis. Further since you are able to get occasional erection early in the morning, it is an evidence that there is not structural damages. I counsel my patients and help them get back their confidence when no serious organic pathology is suspected. If needed a brief course of phosphodiestrase inhibitor like sildenafil is prescribed to help them gain confidence. As counselling is effective with a face to face talk with a counsellor, if possible visit a sexual therapist nearby. Talk and discuss your concerns with him. I am sure with a few sessions, he will be able to get to the root of this problem and solve it. If needed, you can ask for erection enhancing pills. Alternatively, you can refrain from all sexual activity for couple of weeks and restart gradually. This wait and restart is more effective if you avoid checking for erections every day. Engage yourself with other activities, work or vacation. Avoid smoking or alcohol (if any). Try again after couple of weeks and then consider visit to a therapist. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor